MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient at time of event is currently unknown as information was not provided.Patient sex at time of event is currently unknown as information was not provided.Initial reporter phone number is currently unknown as information was not provided.Unknown if initial reporter was a health professional.User facility phone number was unknown as information was not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
As per cc form: it is a (b)(4) with lot 5919694.This happened yesterday (b)(6) 2016.During a fenestrated evar procedure, the physician had inserted the performer introducer in to the patient.When the physician was trying to withdraw the dilator, the hub came off.The physician had to use forceps to get the dilator out.Another introducer was used for the procedure.No harm was done to the patient.
 
Additional Manufacturer Narrative
(b)(4).Device available for evaluation?, device evaluated by mfr? - corrected information.Investigation - evaluation: a review of the complaint history, device history record, trends, quality control and a visual inspection of the returned device was conducted during the investigation.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.One used performer introducer with the dilator shaft separated from the hub and two unopened/unused performer introducer devices were returned for investigation.The hubs of the unused devices were separated from the dilator shafts by tugging on the two devices with an ample amount of force.All devices were then visually examined and the separated portion of the used device was compared to that of the unused devices.The indentation line on the used device where the hub had been molded to the dilator shafts is much closer to the proximal tip.This indicates that it is likely the dilator tubing was not pushed all the way up on the core pin during the hubbing manufacturing process.Based on the information provided, examination of the returned devices and the results of our investigation, the root cause is likely the dilator tubing was not pushed all the way up on the core pin during the hubbing manufacturing process.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that during a fenestrated evar procedure, the physician had inserted the performer introducer in to the patient.When the physician was trying to withdraw the dilator, the hub came off.The physician had to use forceps to get the dilator out.Another introducer was used for the procedure.No harm was done to the patient.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5498508
Report Number1820334-2016-00075
Device Sequence Number445912
Product Code DYB
UDI-Device Identifier00827002096912
UDI-Public(01)00827002096912(17)180630(10)5919694
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-16.0P-38-30-RB
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2016
Device Age8 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;